Texas, 2007Flash Flooding and Hail in Texas, May 24 to 25, 2007
May 24 to 25, 2007 · NWS EWX · 11 events in 10 counties and zones
Scattered to numerous thunderstorms produced heavy rain and flash flooding across a large portion of South Central Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous thunderstorms produced heavy rain and flash flooding across a large portion of South Central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 24, 6:00 PM CST, 30 minutes earlier.
Area forecast discussion, May 24, 6:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 PM CDT THU MAY 24 2007
.AVIATION...I-35 CORRIDOR TERMINALS VFR WITH SCT SHOWERS AND
TSTMS LCLY LWRG CIGS AND VSBYS TO MVFR. AFTER 04Z MVFR CIGS NEAR
15 HND AGL LWRG TO IFR CIGS AFT 10Z. CIGS LIFTING TO MVFR AFT 15Z
AND VFR CIGS AFT 20Z WITH SCT SHWRS AND TSTMS LCLY LWRG CIGS AOB 1
THSD AGL AND VSBYS AOB 3 MILES. KDRT TERMINAL VFR CIGS WITH SCT
SHWRS AND TSTMS TIL 04Z LCLY LWRG CIGS NEAR 15 HND AGL VSBYS AOB 3
MILES. AFT 06Z MVFR CIGS WITH SCT SHWRS. AFT 12Z CIGS LWRG TO IFR
WITH SCT SHWRS. AFT 15Z CIGS LIFTING TO MVFR AND AFT 20Z VFR CIGS
WITH SCT SHWRS AND TSTMS TIL 04Z LCLY LWRG CIGS NEAR 15 HND AGL
VSBYS AOB 3 MILES. EAST TO SOUTHEAST WINDS 10 TO 15 KTS.
.PREV DISCUSSION... /ISSUED 359 PM CDT THU MAY 24 2007/
DISCUSSION...
INCREASING RAIN CHANCES ARE STILL COMING THROUGH THE MEMORIAL DAY
WEEKEND. THE HEIGHT FIELD ALOFT HAS CHANGED TO SUPPORT BETTER RAIN
CHANCES...AS A SERIES OF 700 TO 250 HPA TROFS MOVE FROM THE
WESTERN U.S. ACROSS THE GREAT PLAINS. THE SOUTHERN EDGE OF THESE
WEATHER SYSTEMS WILL CAUSE A WEAK LOW OR TROF TO FORM IN THE
HEIGHT FIELD FROM 700 TO 250 HPA ON FRIDAY. A SERIES OF THESE
WEATHER SYSTEMS PASSING NORTH OF THE AREA WILL MAINTAIN SOME TYPE
OF 700 TO 250 HPA TROF OVER CNTRL TEXAS THROUGH MONDAY. PREVAILING
SOUTHEAST LOW LEVEL WINDS WILL CONTINUE...SO MOISTURE SUPPLY WILL
BE AMPLE AND ENVIRONMENTAL CONDITIONS ALOFT FAVORABLE FOR RAIN TO
DEVELOP OVER THE WEEKEND. WILL CONTINUE THE FORECAST FOR WET
WEATHER WITH SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS
POSSIBLE. WILL CONTINUE TO SHOW SPECIAL WEATHER STATEMENT. THE
CURRENT PATTERN IS LITTLE CHANGED FROM WHAT WAS OBSERVED LAST
WEEKEND...ONLY IN THE NEXT FEW DAYS MORE MOISTURE IS IN
PLACE...AND THE ENVIRONMENT IS BETTER TO CAUSE MORE WIDESPREAD
RAIN. THE WESTERLIES TO THE NORTH WILL INCREASE IN STRENGTH AND
DRIFT SOUTH TUESDAY AND WEDNESDAY. THE WEAK TROF FROM 700 TO 250
HPA NEAR THE AREA WILL CONTINUE MONDAY...AND THEN MOVE EAST
TUESDAY AND TUESDAY NIGHT...AS THE STRONGER WESTERLIES TO THE
NORTH CARRY TROF AWAY FROM THE AREA. WILL BEGIN TO SHOW RAIN
CHANCES DECREASING FROM THE WEST TUESDAY AND TUESDAY NIGHT.
FORECASTS SHOW A FAST MOVING 700 TO 300 HPA TROF COMING OVER THE
AREA FROM THE NW ON WEDNESDAY...ASSOCIATED WITH A COOL FRONT. RAIN
AND SHOWERS WITH THIS FEATURE WEDNESDAY AND PART OF WEDNESDAY
EVENING OF NEXT WEEK WOULD BE OF SHORTER DURATION...AND END BY
LATE WEDNESDAY NIGHT TO THURSDAY. THIS WOULD SET UP DRY WEATHER FOR
THE LAST PART OF NEXT WEEK AND THE FIRST WEEKEND OF JUNE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 70 82 66 82 67 / 50 50 50 40 40
AUSTIN BERGSTROM INTL AIRPORT 69 82 65 82 65 / 50 50 50 40 40
DEL RIO INTL AIRPORT 72 83 68 81 67 / 50 50 50 50 50
SAN ANTONIO INTL AIRPORT 70 82 67 81 67 / 40 50 50 50 50
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/02
Hazardous weather outlook, May 24, 7:49 AM CST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
849 AM CDT THU MAY 24 2007
TXZ171>173-183>194-202>209-217>225-228-251145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
849 AM CDT THU MAY 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER VAL
VERDE COUNTY LATE THIS AFTERNOON INTO THE EVENING HOURS. HAIL AND
DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE OF THUNDERSTORMS WITH HEAVY RAIN WILL INCREASE THIS
WEEKEND WITH A THREAT FOR FLASH FLOODING BY SUNDAY. THE HEAVY RAIN
POTENTIAL COULD LAST INTO TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 24, 2:50 PM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
350 PM CDT THU MAY 24 2007
TXZ171>173-183>194-202>209-217>225-228-250530-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
350 PM CDT THU MAY 24 2007
...RAIN CHANCES EXPECTED TO INCREASE THE NEXT FEW DAYS...
A SERIES OF WEATHER DISTURBANCES WILL PASS NEAR AND NORTH OF SOUTH
CENTRAL TEXAS THROUGH MONDAY...PROVIDING A BETTER ENVIRONMENT TO
CAUSE RAIN AND SHOWERS. A WEAK LOW ALOFT IS FORECAST TO DEVELOP NEAR
THE AREA FRIDAY THROUGH SUNDAY AND MONDAY. WINDS ALOFT ARE EXPECTED
TO BECOME LIGHT...SO THE WETTER PATTERN IS EXPECTED TO STAY FOR A
FEW DAYS. BY TUESDAY...THIS LATE MAY RAIN MAKING PATTERN IS EXPECTED
TO SLOWLY MOVE EAST...CAUSING A DECREASING CHANCE OF RAIN FROM THE
WEST TUESDAY. ANOTHER WAVE OF SHOWERS COULD SWEEP ACROSS THE AREA
FROM THE NORTHWEST WEDNESDAY...FOLLOWED BY DRIER WEATHER LATE NEXT
WEEK.
THERE WILL BE A CONTINUED CHANCE FOR RAIN...SHOWERS AND THUNDERSTORMS
FRIDAY THROUGH MONDAY. THIS WEATHER PATTERN HAS THE POTENTIAL TO
CAUSE LOCALLY HEAVY RAIN AND FLASH FLOODING.
RAINFALL FOR JANUARY 1ST THROUGH TODAY IS AMONG ONE THE WETTER
JANUARY TO MAY PERIODS OVER THE AREA. THE LIST BELOW SHOWS HOW
JANUARY 1ST TO MAY 23RD...2007 COMPARES WITH THE WETTEST JANUARY TO
MAY PERIODS IN THE PAST.
AUSTIN BERGSTROM AS OF MAY 23RD WAS SO FAR THE 3RD WETTEST.
AUSTIN-BERGSTROM AIRPORT AREA (THREADEX STATION)
EXTREMES
HIGHEST TOTAL PRECIPITATION (INCHES)
DAYS: 1/1 - 5/31
LENGTH OF PERIOD: 151 DAYS
YEARS: 1948-2007
RANK VALUE ENDING DATE
1 28.83 5/31/1965
2 25.61 5/31/1957
3 21.48 JAN. 1ST TO MAY 23RD, 2007
4 21.00 5/31/1969
DEL RIO AS OF MAY 23RD WAS SO FAR A TIE FOR THE 11TH WETTEST...
WITH JANUARY TO MAY 1994.
DEL RIO AREA (THREADEX STATION)
EXTREMES
HIGHEST TOTAL PRECIPITATION (INCHES)
DAYS: 1/1 - 5/31
LENGTH OF PERIOD: 151 DAYS
YEARS: 1906-2007
RANK VALUE ENDING DATE
1 19.47 5/31/1957
2 15.24 5/31/1949
3 14.60 5/31/1931
4 13.69 5/31/1992
5 13.19 5/31/1997
6 12.56 5/31/1958
7 12.42 5/31/1914
8 11.99 5/31/1990
9 11.97 5/31/1981
10 11.50 5/31/1987
11 10.81 5/31/1994 AND JAN. 1ST TO MAY 23RD, 2007
13 10.76 5/31/2004
14 10.63 5/31/1969
15 10.24 5/31/1921
SAN ANTONIO AS OF MAY 23RD WAS SO FAR THE 12TH WETTEST.
SAN ANTONIO AREA (THREADEX STATION)
EXTREMES
HIGHEST TOTAL PRECIPITATION (INCHES)
DAYS: 1/1 - 5/31
LENGTH OF PERIOD: 151 DAYS
YEARS: 1885-2007
RANK VALUE ENDING DATE
1 29.13 5/31/1992
2 24.77 5/31/1957
3 23.69 5/31/1900
4 22.08 5/31/1935
5 21.34 5/31/1987
6 21.28 5/31/1965
7 20.87 5/31/1993
8 18.69 5/31/1991
9 18.66 5/31/1926
10 18.27 5/31/1888
11 18.00 5/31/1949
12 17.46 JAN. 1ST TO MAY 23RD, 2007
AUSTIN MABRY AS OF MAY 23RD WAS SO FAR THE 27TH WETTEST
AUSTIN AREA (THREADEX STATION)
EXTREMES
HIGHEST TOTAL PRECIPITATION (INCHES)
DAYS: 1/1 - 5/31
LENGTH OF PERIOD: 151 DAYS
YEARS: 1891-2007
RANK VALUE ENDING DATE
1 32.69 5/31/1900
2 28.03 5/31/1915
3 27.77 5/31/1992
4 27.63 5/31/1922
5 25.58 5/31/1957
6 24.41 5/31/1914
7 22.60 5/31/1919
8 22.54 5/31/1946
9 22.34 5/31/1965
10 22.20 5/31/1968
11 21.99 5/31/1991
12 21.76 5/31/1929
13 21.46 5/31/1926
14 21.27 5/31/1934
15 20.33 5/31/1944
16 20.26 5/31/1924
17 20.08 5/31/1905
18 19.94 5/31/1958
19 19.68 5/31/1979
20 19.54 5/31/1970
21 19.28 5/31/1997
22 19.17 5/31/1904
23 18.99 5/31/1921
24 18.89 5/31/1931
25 18.79 5/31/1941
26 18.56 5/31/1976
27 18.49 JAN. 1ST TO MAY 23RD, 2007
ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT. FOR THE
LATEST WEATHER INFORMATION...ON THE WEB...GO TO
WWW.SRH.WEATHER.GOV/EWX.
Flash Flood, Llano
- When
- May 24, 6:30 PM CST to 7:30 PM CST
- Where
- Llano County, 7 mi E of Llano to Kingsland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.750, -98.552
Scattered showers and thunderstorms produced 4 to 6 inches of rain over southeast Llano County. Flash flooding developed in the early evening with high water closing SH71.
Flash Flood, Burnet
- When
- May 24, 6:45 PM CST to 10:00 PM CST
- Where
- Burnet County, Bertram to 15 mi W of Oakalla
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.750, -98.050
Scattered showers and thunderstorms produced general 2 to 3 inch rain amounts over northern Burnet County. Flash flooding put water over SH183 at Mesquite Creek. FM963 was closed at CR233 and FM243 was closed at Oatmeal.
Flash Flood, Gillespie
- When
- May 24, 7:30 PM CST to May 25, 8:00 AM CST
- Where
- Gillespie County, 15 mi W of Fredericksburg to Willow City
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 30.280, -99.121
Continued periods of showers and thunderstorms through the nighttime hours produced general 3 to 4 inch rain amounts over much of Gillespie County. Amounts as high as 6 inches were reported near Willow City and also southwest of Fredericksburg. Most rural roads were closed through both the late evening and in the morning hours due to high water. A young man was swept away in his vehicle at a low water crossing on Goehmann Lane near Fredericksburg about 2100 CST.
Flash Flood, Williamson
- When
- May 24, 7:45 PM CST to 9:00 PM CST
- Where
- Williamson County, Liberty Hill to Round Rock
- Cause
- Heavy Rain
- Reported by
- Storm Chaser
- Coordinates
- 30.670, -97.920
Scattered showers and thunderstorms produced general 3 to 4 inch rain amounts between Liberty Hill and Round Rock. Spotters reported 2 feet of water over SH29.
Hail, Williamson
- When
- May 24, 7:59 PM CST to 8:05 PM CST
- Where
- Williamson County, Liberty Hill
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.670, -97.920
Flash Flood, Kerr
- When
- May 24, 11:00 PM CST to May 25, 5:00 AM CST
- Where
- Kerr County, Mountain Home to Kerrville
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.170, -99.370
Scattered showers and thunderstorms produced general 2 to 3 inch rain amounts between Mountain Home and Kerrville with up to 6 inches near Ingram. IH10 was closed due to the high water, with some cars washed off the road. One high water rescue was made on Turtle Creek.
Flash Flood, Edwards
- When
- May 25, 1:00 AM CST to 9:00 AM CST
- Where
- Edwards County, 20 mi W of Rocks Spgs to 20 mi E of Rocks Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.020, -100.554
Scattered showers and thunderstorms produced general 2 to 3 inch rain amounts in northern Edwards County, with up to 6 inch totals. US377 was closed both north and south of Rocksprings due to high water.
Flash Flood, Val Verde
- When
- May 25, 1:00 AM CST to 5:30 AM CST
- Where
- Val Verde County, Amistad Res East to Del Rio
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.500, -101.000
Scattered showers and thunderstorms produced general 2 to 3 inch rain amounts between Lake Amistad and Del Rio with some areas receiving up to 6 inches. Roads were closed all around the city of Del Rio.
Flash Flood, Bandera
- When
- May 25, 1:30 AM CST to 7:30 AM CST
- Where
- Bandera County, Vanderpool to Bandera
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.750, -99.380
Scattered showers and thunderstorms produced general 1 to 2 inch rain amounts over Bandera County with up to 4 inches between Medina and Bandera. SH16 was closed near the Kerr County line due to high water and SH187 was closed between Vanderpool and Utopia.
Flash Flood, Real
- When
- May 25, 1:30 AM CST to 7:30 AM CST
- Where
- Real County, Leakey to 15 mi E of Leakey
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.730, -99.750
Scattered showers and thunderstorms produced general 2 to 3 inch rain amounts in eastern Real County, with up to 4 inches near Leakey. Flash flooding closed FM337 east of Leakey.
Flash Flood, Bexar
- When
- May 25, 1:30 AM CST to 3:00 AM CST
- Where
- Bexar County, San Antonio
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.420, -98.500
Scattered showers and thunderstorms produced general 2 to 3 inch rain amounts across the southwest quarter of San Antonio. Numerous roads and streets were closed through the early morning hours due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, May 24 to 26, 20076 deaths · $342,000 · EF1 · 32 events
- Flash Flooding and Flooding in Iowa, May 24 to 25, 2007$2.5 million · 8 events
- Wildfire in Illinois, May 24, 2007$2.0 million · 2 events
- Flash Flooding in Texas, May 24 to 25, 2007$170,000 · 17 events
- Flooding in Iowa, May 24 to 31, 2007$270,000 · 5 events
- Strong Wind in Illinois, May 24, 2007$151,000 · 9 events
- Flood in Texas, May 24 to 25, 2007$220,000 · 1 event
- Strong Wind in Wisconsin, May 24, 2007$46,000 · 20 events
- Damaging Winds in Wisconsin, May 24, 2007$83,000 · 56 kt wind · 7 events
- Hail in Colorado, May 24, 2007$20,000 · 0.25 in hail · 1 event
- Damaging Winds in Wisconsin, May 24, 2007$1,000 · 56 kt wind · 13 events
- Flash Flooding and Flood in Texas, May 24 to 25, 20071 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33360, 33363, 33364, 33409, 33365, 33366, 33367, 33368, 33369, 33370, 33371.